• QUINNJD1 QUINNJD1
    February 01, 2009
    Itching a symptom of Type 2 diabetes?
    QUINNJD1 QUINNJD1
    February 01, 2009

    I sometimes have excessive itching on my legs, especially at bedtime. I have Type 2 diabetes and I'm taking Junuvia and Glimepiride. Can you recommend anything to relieve the itching?

    READ MORE

FROM OUR EXPERTS

  • Amy Tudor
    Health Guide
    July 06, 2014
    Amy Tudor
    Health Guide
    July 06, 2014

    Hi there, QuinnJD1 -

     

    I'm sorry you're experiencing this itching.  It sounds like it would be very difficult to sleep with that kind of discomfort!  Only a doctor can tell you for certain if your diabetes or the medications you take for it are causing your itching. However, it is common for people with Type 2 diabetes to have problems with itching. Experts aren't sure why this is the case; it could be due to nerve damage, to metabolic problems related to blood sugar levels, or to dry skin related to the condition. Moisturizers can help with the dry skin, and having adequate blood sugar control should help with the other causes. Itching can be caused by a number of other conditions, as well, so it's best to let your doctor know you're experiencing this symptom so that he or she can offer the best treatment advice.

     

    In the meantime, here are some links you might find useful as you learn more about managing your condition:


    Tight Blood Sugar Control in Older Folks with Diabetes

    Meals for Diabetics

    Treatment for Diabetes: Introduction

     

    Best of luck to you!

     


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.